Like you I am worried about the side effects I will get with Tax - I have had 4 FEC and have my first of 4 Tax on 20th February. At the moment I still have my eyebrows and lashes. I am going to a Look Good Feel Better Workshop at the hospital on 24 Feb so I hope I get some tips for drawing in eyebrows etc!! Hope you don't suffer many side effects.
Hi Mandy, I'm with you, just finished last FEC and have 1st of 3 TAX on 16th FEB. I'm absolutely beside myself about it. the most terrifying thing is the way some people react when it's going in, I just know I'm gonna have a panic attack and then I won't know if it's in my head or a real reaction to drug and as for all the other nasties, like you say eyebrows and lashes still here but not for much longer and nails to and chest pains and breathing difficu;lties and muscle aches and peeling feet, Aaargh help, get me out of here!!!
I had 3 doses of Taxotere and finished it in November. To be honest with you, my first dose knocked me off my feet for about 10 days, i was sooooo tired i couldn't move. But on the plus side i had absolutely no nausea or sickness after any of my doses and didn't have to take any anti-sickness drugs. I had some tingling on the ends of my fingers after my first dose and found it painful to open things like a packet of crisps! But then didn't get it again for the remaining time i was on it. The thing i found the hardest on this one was my mouth. My tongue felt like it was swollen and it was so dry that eating a biscuit was painful, i didn't get any mouth ulcers but my taste buds changed and for the first 5 days after each dose i could barely taste anything!
I lost my eyelashes and eyebrows on this one which i really cried about but my nails were absolutely unaffected, they didn't change colour or break or anything! So theres hope for you!!
Helen x x
Nail oil - for the nails - Boots about Â£5.
And moisturise feet every day.
Thanks for all your comments, I said to my Onc that I think I would rather have aches and pains than nausea. I've now had my last FEC HOORAH!!!! I am using the cold cap, I still have "some" hair, but don't feel comfortable going out in public without my wig or something to cover it. I still have eyebrows and eyelashes but really not happy about the possiblility of getting this far and maybe them going too!! I keep thinking its ony 3 sessions and if they can just hang on in there a bit longer!!!! I know in the grand scheme of things its not important really.... I just want to cling on to anything normal that I have left. I'm a bit worried about nails faling off.... my toe nails have always been cracked before I even had cancer, so not sure how well they will hold on for.... I'm 9 weeks to the end of this nightmare and desparate to keep anything I can....
Take care everyone M x
I had horrid side effects from taxotere, but would do it again if required. I finished in Oct and still have some residual side effects. If it is bad for you, just think that it is such a short time to suffer for given the likely good effects it is having. Hopefully you'll find it a breeze.
I had my first taxotere on 28th December and was dreading it because of all I had read. (previously had AC). Apart from being pretty wiped out from about days 5 to 8 and some constipation/ heartburn and other minor things, I have not had bone aches , fluid retention and breathlessness etc like some other folks have had. I am keeping my fingers crossed that it will keep being like this, altho I do realise that the cumulative effect can happen (it did with ac).
Good luck to all!"!
Taxotere had a few advantages over FEC for me - practically no nausea and I was able to eat fairly normally (altho I couldn't taste much!). Was always able to haul myself out of bed and get dressed and move about, etc.
For me, the side effects were cumulative and got worse with each dose (I had 6), but it is possible to have the amount of Taxotere reduced without compromising its efficacy if things get very bad. I painted my nails dark purple and was given ice mitts and ice slippers (it may be worth asking for these at your hospital) to wear (a sort of cold cap for the extremities) during treatment, but my fingernails have all fallen off anyway Good news was that there was a nice new nail already growing underneath.
Pheebster, 12 days of steroids sounds incredible - I was glad to get off them after 3 (I shouldn't have googled "Dexamethasone" + "side effects", I think!)
Try not to worry too much - you may be pleasantly surprised at how well you cope!
I have just had the last of 6 Decetaxol and it was much easier than Epirubicin - for me.
I have oiled my finger and toe nails and have not lost them, although I have 2 cracked in the last week. I had the GCSF injection which I did myself and they gave me back ache.
hope you go well on it and it works
best wishes gill
I had 3 X FEC and 3 X TAX. I, to, was very upset at the thought of the tax as heard so many bad things about it, but have to admit, i thought the tax was better! No feeling sick for 4 days. I had the tax on a thursday, and what symptons i did get, didnt start until the following monday. I had very, very, slight muscle aches for 2 days, but no pain and it didnt keep me awake. My main problem was my mouth, with loss of taste etc and altho i finished at the end of august, i am still just about to lose my top layer of my toe nails!!! I did lose my eyelashes and eyebrows with the tax, but as it was pointed out, its a small price to pay in the long run!!!
I know you read a lot of bad things about it, but my Onc also told me that more women prefer tax now to the fec, and I am definately one of them.
hope this helps
Hi there Mandy.
I had 3 x FEC 100 and had my first TAX 3 weeks ago (next one this Thurs). I was petrified...even cried at my onc appointment at the thought of what I had to come. The first week after my chemo I felt fabulous, just sleepless from the steroids. The effects hit me on day 8 - Xmas day - (exactly one week following my chemo)...I felt very flu-y, hot, sweats, sore throat sore nails etc. By day 10 they had practically gone and it was like they had never happened and I felt fine again. It was really strange....but I had been put on 8 days of dexa, so I think he SE's kicked in when my dexa finished. This time round I have been given 12 days of dexa to get me over the rough period...I have a fabulous onc who actually listens!
All in all I would say TAX is nowhere near as bad as I expected. In all honesty I found it easier than the FEC which I felt dragged on with its SE's for a long time and made me extremely emotional too.
I found my 3rd FEC the worst of all...the first two were easy going, but the 3rd hit me really hard.... Many people found it easier because they had reached the half-way mark. It's different for us all I suppose
TAX has made me very tired and I am sleeping during the afternoon if I get the chance, but that could well be because it was my 4th dose of chemo. Eyebrows and lashes have also thinned too, but my head hair is holding out, so far. My taste also disappeared for about 12 days too, but it has returned to normal now.
Don't be scared....just get yourself over your final FEC and then you can 'put that to bed' and get on with the final part of your treatment.
Are you using cold cap?
I hope this helps...
Hi... I'm a bit worried, I am having my last of 3 FEC on Friday, then I start the first of 3 Tax 3weeks after. So far everything I have read had been bad about this drug, just wondered if anyone has actually been ok on it. Having been quite ill on the 2 FECs I have had so far, I am now dreading the next phase. I understand that everyone is different, but want to cling onto any bit of hope going at the mo.